Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 24, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 12, 1997, 3:20 AM CDT for Dallam County, Sherman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 1997, 3:20 AM CDT (08:20 UTC)
- Expired
- Aug 12, 1997, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Dallam County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 126 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1910 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 120821 FFWAMA TXC111-421-121130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 320 AM CDT TUE AUG 12 1997 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATIONS... IN THE TEXAS PANHANDLE ...DALLAM COUNTY...SHERMAN COUNTY AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 1 TO 2 INCHES OF RAIN HAD ALREADY FALLEN OVER A LARGE PART OF DALLAM AND SHERMAN COUNTIES. ADDITIONAL THUNDERSTORMS HAD REDEVELOPED OVER MOST OF DALLAM COUNTY. THESE STORMS WERE MOVING EAST AT 25 MPH...AND WILL TRACK OVER THE SAME AREA THAT HAS EXPERIENCED TORRENTIAL RAINFALL EARLIER. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 9:42 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Aug 11, 9:42 PM CDT, 5 hours 38 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 940 PM CDT MON AUG 11 1997 MID LVL SUBSIDENCE CURRENTLY OVR PNHDLS XPCTD TO MOVE EWD DURING THE EARLY MORNING HOURS. WL LEAVE ZONES STAND AS THEY ARE. QUICK LOOK AT 00Z ETA INDICATES UPR VORT MAX WORKING OVR SCNTRL ROCKIES PROGGED TO AFFECT THE FCST AREA THROUGH 12Z. SFC WNDS HAVE BACKED AT MOST LOCATIONS WITH IMPRESSIVE MSTR CONVERGENCE NOTED ALONG FNTL BNDRY XVCNTY OF OK PNHDL. "13" .AMA... TX...NONE. OK...NONE. SLATTERY
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.